Acute myopathy following intra-muscular injection of compound betamethasone: A case report

    loading  Checking for direct PDF access through Ovid

Abstract

Rationale:

We report a case of acute steroid myopathy in a patient with eczema receiving one dose of intra-muscular injection of Compound betamethasone.

Patient concerns:

Acute steroid myopathy (ASM) is usually caused by exogenous corticosteroids, and typically, occurs with therapy using intravenous corticosteroids at high doses.

Diagnoses:

The patient was considered as a diagnosis of acute steroid myopathy.

Interventions:

The patient was treated with non-steroid anti-inflammatory drug and other symptomatic therapy.

Outcomes:

ASM was gradually improved after 2 weeks symptomatic treatment and completely recovered after one-month treatment.

Lessons:

The diagnosis of steroid myopathy is a clinical diagnosis based on characteristic symptoms. Higher dose of steroids, especially fluorinated steroids, for longer periods of time increases the risk of steroid-induced myopathy.

Related Topics

    loading  Loading Related Articles